Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 5, 2019, 6:48 AM EST. It took effect at Feb 5, 2019, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 6:48 AM EST (11:48 UTC)
- In effect from
- Feb 5, 2019, 7:00 AM EST
- Expired
- Feb 5, 2019, 9:31 PM EST
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
043 WHUS71 KPHI 051148 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 648 AM EST Tue Feb 5 2019 ANZ450>455-052300- /O.NEW.KPHI.SC.Y.0017.190205T1200Z-190205T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 648 AM EST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 6 PM EST this evening. * WINDS AND SEAS...Southwest winds 5 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ CMS
2 follow-up statements
655 WHUS71 KPHI 052015 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 315 PM EST Tue Feb 5 2019 ANZ450>455-060600- /O.EXT.KPHI.SC.Y.0017.000000T0000Z-190206T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 315 PM EST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS AND SEAS...Northwest winds 5 to 10 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
323 WHUS71 KPHI 060231 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 931 PM EST Tue Feb 5 2019 ANZ450>455-060345- /O.CAN.KPHI.SC.Y.0017.000000T0000Z-190206T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 931 PM EST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Seas will gradually diminish. Therefore, the small craft advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 6:44 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 5, 6:44 AM EST, 4 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 644 AM EST Tue Feb 5 2019 .SYNOPSIS... A weak cold front will cross our region later today then stall to our south through Thursday. Meanwhile, high pressure builds in tonight into Wednesday before moving offshore. Some weak waves of low pressure track along the stalled front through Thursday; however, a strong cold front then crosses our region Friday. High pressure builds in for the weekend; then unsettled weather should return early next week as low pressure and a cold front arrive. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 630 am update: No changes to the forecast at this time. Sprinkles have largely dissipated as expected, and fog coverage/density has (have) not worsened substantially. Previous discussion... Fog has been patchier and certainly less dense overnight. Still seeing some periods where visibility reaches a half mile or less near the New Jersey coast. Otherwise, most areas have visibilities of at least 4 miles. Expecting conditions to worsen somewhat by daybreak, but suspect impacts will be far less significant than yesterday, especially since temperatures are somewhat warmer and yesterday's high temperatures were quite warm across the area (limiting any potential impacts of localized freezing fog). As with the past two days, fog should dissipate gradually during the morning. A surface low in far southwest Quebec will be moving east-northeast today, with a cold front extending southwest through New York and Pennsylvania. The front will approach the CWA, but the region should be primarily in the warm sector most of the day. The exception will be the Poconos area, where the front will likely move through during the afternoon. Of course, this means temperatures will be a particular challenge today, as (1) guidance has been woefully low with high temperatures the past two days (as have my forecasts, unfortunately) and (2) accounting for the systematic model bias the past couple of days may be inappropriate for locations in which frontal passage occurs (i.e., the northwest CWA). In an attempt to limit the errors associated with the two challenges listed above, I based high temperatures primarily on the warmer portion of raw model guidance today. This ends up being fairly close to continuity, though I did lower temperatures in the northwest somewhat based on expected cooling behind the front. Additionally, cloud cover may be a factor today, so I did not want to go considerably higher than yesterday's readings. As a result, the forecast is unusually low-confidence, given the poor model performance of late and the competing/nebulous factors in play today. The other concern is the potential for sprinkles and/or light showers with the glancing effects of the midlevel perturbation well to our north. Models are not handling the sprinkles/light showers to our west very well early this morning; however, would expect little more than a trace to a hundredth of an inch or so northwest of the I- 95 corridor early this morning. Currently have scattered sprinkles in the grids, but a couple spots may see a light shower. Given the sparse coverage of measurable precipitation, think non-mentionable to slight-chance PoPs will be adequate this morning. The trend in precipitation should be downward this morning as attendant lift with the perturbation wanes and progresses northward. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A dry cold front will move through the area tonight, and this will (temporarily) bring an end to the unusual warmth across the area. Dew points will fall quickly after frontal passage, and temperatures will not be far behind. Winds will become northwesterly to northerly, and may be elevated enough to prevent a precipitous drop in temperatures through the night. One benefit of the frontal passage will be a less favorable environment for fog. A midlevel perturbation will approach from the west-southwest late in the night, so we may see some increase in clouds toward daybreak. Should this occur, this would be another factor preventing a colder night across the area, especially south and west of the Philly metro. Used a combination of continuity and NAM-based guidance for low temperatures, as these have performed well in post-frontal regimes of late. Lows are expected to be in the 20s north of I-78, and in the 30s elsewhere. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Summary...Rather mild air overall through late this week, although some cooling for Wednesday into Thursday. Much colder air returns for the weekend, however some warming may then occur early next week. Synoptic Overview...A period of unsettled weather looks to take place, however given the pattern aloft this will occur within an overall mild temperature regime (a trough in the West with ridging in the East). A weak wave of low pressure will produce some precipitation later Wednesday into Thursday. During and after this, renewed warm air advection occurs after a brief pause following the weak cold front Tuesday evening. This warm air advection will be modest initially but turn stronger by Thursday night as a robust storm develops over the central U.S., forced by a deep western trough. The Mid-Atlantic ends up deep in the warm sector Thursday night and early Friday, leading to well above normal temperatures. A strong cold front will bring another shower threat Friday, with colder air and much drier conditions behind it for the weekend. Confidence drops by early next week, although the prevailing upper level synoptic pattern does not appear to change much. Another round of unsettled weather probably moves in early next week. For Wednesday and Wednesday night...A weak ripple of low pressure arrives from the west along a boundary that is stalled to our south. While the system is weak overall, a decent overrunning setup looks to be in place, therefore a period of steadier precipitation is likely. Given the departing colder surface high to the north, low- level cold at least initially should be stuck at least into the Poconos to perhaps far northwestern NJ. This is where some light icing is anticipated, although surface temperatures may end up marginally cold enough (right near 32F). Otherwise, just a rainy night for most with the highest rainfall amounts across the northern half of the area. For Thursday...A weak ripple of low pressure exits stage east early Thursday, however there is some disagreement among the guidance as to whether there may be an additional weak ripple in the flow which could provide more light rain Thursday. There may be some weak cold air damming with an onshore low-level wind component, and this should tend to lock in the clouds with even some drizzle possible Thursday. The temperature forecast looks tricky, however it looks somewhat cooler therefore did lower the highs some. For Thursday night...The warm air advection ramps up as a warm front lifts north as a low-level jet associated with deepening low pressure to our northwest moves in. While it typically is more difficult for warm fronts to move north at night during the winter, the strengthening flow should be able to erode the low-level cold air damming and therefore temperatures may rise some overnight. Some rain or drizzle may occur with the passage of the warm front, especially in the northern areas. For Friday...A strong cold front sweeps through the region as a strong surface low pulls away from the Great Lakes and into Canada. Warm air is expected to surge into the area ahead of the cold front, then temperatures should fall during the afternoon. This will ultimately depend on the timing of the cold front and increase in the cold air advection. Plenty of clouds and some showers are likely along and ahead of the cold front. For Friday night through Sunday...Much quieter weather this period. Strong Canadian high pressure gradually moves over the region during the weekend, although it looks to be shifting offshore later Sunday. Winds will be on the gusty side Friday night and Saturday behind the front and it will be much colder. The next system moves up the Ohio Valley late Sunday, and with warm air advection and the approach of a cold front Sunday night, some precipitation may approach parts of our region. This could be a wintry mix in some areas depending on the timing and the thermal profiles. For Monday...Confidence naturally lowers at this range, but actually have fairly high confidence that there will not be any big changes to the upper-level pattern (trough in the West, with some ridging in the East). It looks unsettled as the western trough continues to favor storm formation over the central U.S. In fact, would not be surprised if by early next week we are dealing with something similar to what we'll be dealing with in the Wednesday through Friday time frame, though with a cooler preceding air mass the odds of more widespread wintry weather may be a little higher this time. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This morning...Areas of fog will continue through mid morning, with temporary MVFR/IFR conditions possible, especially at ILG/MIV/ACY. Winds nearly calm, but should become light southwesterly by midday. General improvement to VFR is expected by 15z. Moderate confidence. This afternoon...VFR with southwest to west winds around or below 10 kts. Frontal passage should occur between 21z and 03z at most sites (from northwest to southeast), with winds becoming northwesterly thereafter. A rogue gust to 15-20 kts may occur during the frontal passage. There may also be temporary lowering of CIGs, though confidence in this is too low for TAF inclusion. Moderate overall confidence. Tonight...VFR with northwest winds around or below 10 kts. Directions may become more northerly late. High confidence. OUTLOOK... Wednesday...MVFR conditions developing toward late in the day, then IFR at night with periods of rain. East-northeast winds near 5 knots. Thursday...MVFR to IFR conditions probable, with any rain early with some showers or drizzle still possible thereafter. East or east- northeast winds 5-10 knots Thursday becoming southeast, then becoming southwesterly Thursday night. Friday...MVFR/IFR possible with some rain showers. Southwest winds 10-15 knots becoming westerly by the afternoon, then northwest at night with gusts to around 25 knots. Saturday...VFR. Northwest wind gusts up to 30 knots possible early, then diminishing and becoming light and variable at night. && .MARINE... 630 am update: Seas have climbed to 5 feet at buoys 44009 and 44091. Though quite marginal, a small craft advisory seems prudent at this point. Will issue for all Atlantic waters through 6 pm. Previous discussion... Seas are approaching 5 feet this morning at buoy 44009 and are expected to increase to around 5 feet on the Atlantic waters today. However, levels will generally peak around this value, and moderate- to-long period swell exists. As such, think impacts to mariners are too marginal for issuance of a small craft advisory at this time. Seas will lower below 5 feet tonight. South to southwest winds 5 to 15 kts will become northwesterly this evening as a front moves through. May see winds increase to around 15 to 20 kts after frontal passage, but winds are expected to remain below advisory criteria. Finally, areas of fog will continue this morning, but conditions look somewhat better overall compared to last night. Nevertheless, visibility restrictions are expected through at least mid morning. Cannot rule out a period of lower visibilities near daybreak. Will monitor closely in case a need for a dense fog advisory arises. OUTLOOK... Wednesday...The conditions are expected to be below Small Craft Advisory criteria. Wednesday night through Friday...Small Craft Advisory conditions should develop for most of this period with seas building to 4 to 7 feet and southerly wind gusts approaching 25 knots at times. Friday night...A period of west or northwest gales are possible. Saturday...Conditions diminishing to Small Craft Advisory levels, then potentially below advisory criteria by evening. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...CMS Short Term...CMS Long Term...Gorse/O'Brien Aviation...CMS/Gorse/O'Brien Marine...CMS/Gorse/O'Brien
Hazardous weather outlook, Feb 5, 3:46 AM EST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 346 AM EST Tue Feb 5 2019 NJZ001-PAZ054-055-060900- Sussex-Carbon-Monroe- 346 AM EST Tue Feb 5 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some light freezing rain is anticipated for some areas, especially the Poconos, Wednesday night into early Thursday morning which may result in locally hazardous travel. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070- 071-101>106-060900- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 346 AM EST Tue Feb 5 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-060900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 346 AM EST Tue Feb 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Northwesterly gale force wind gusts are possible Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.